Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 33, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 27, 2016, 9:56 PM CDT for Franklin County, Jefferson County, Missouri. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 9:56 PM CDT (02:56 UTC)
- Expired
- Apr 27, 2016, 10:30 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Jefferson County, MO
The radar
The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 10:10 PM CDT | HAIL 0.7 | Lonedell, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
954
WUUS53 KLSX 280256
SVRLSX
MOC071-099-280345-
/O.NEW.KLSX.SV.W.0033.160428T0256Z-160428T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
956 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1045 PM CDT
* AT 956 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARKWAY...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...ST. CLAIR...CEDAR HILL...PARKWAY...CEDAR HILL LAKES...LONEDELL...
DITTMER...CATAWISSA...ROBERTSVILLE...GRUBVILLE...MORSE MILL...PINEY
PARK...MOSELLE AND OERMANN.
THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 239 AND 240.
THIS ALSO INCLUDES ROBERTSVILLE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3836 9102 3847 9070 3846 9069 3846 9068
3845 9069 3845 9066 3849 9066 3849 9063
3848 9063 3827 9058 3824 9097
TIME...MOT...LOC 0256Z 254DEG 18KT 3831 9091
HAIL...1.00IN
WIND...60MPH
$$
CARNEY2 follow-up statements
623
WWUS53 KLSX 280319
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 PM CDT WED APR 27 2016
MOC071-280328-
/O.CAN.KLSX.SV.W.0033.000000T0000Z-160428T0345Z/
FRANKLIN MO-
1019 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3840 9074 3846 9074 3847 9070 3846 9069
3845 9069 3845 9066 3848 9066 3849 9065
3848 9063 3827 9058 3826 9077
TIME...MOT...LOC 0318Z 230DEG 25KT 3842 9062
$$
MOC099-280345-
/O.CON.KLSX.SV.W.0033.000000T0000Z-160428T0345Z/
JEFFERSON MO-
1019 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHWESTERN JEFFERSON COUNTY...
AT 1018 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BYRNES MILL...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CEDAR HILL...CEDAR HILL LAKES...DITTMER...MORSE MILL...OERMANN AND
GRUBVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3840 9074 3846 9074 3847 9070 3846 9069
3845 9069 3845 9066 3848 9066 3849 9065
3848 9063 3827 9058 3826 9077
TIME...MOT...LOC 0318Z 230DEG 25KT 3842 9062
HAIL...1.00IN
WIND...60MPH
$$
TILLY195
WWUS53 KLSX 280330
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT WED APR 27 2016
MOC099-280340-
/O.CAN.KLSX.SV.W.0033.000000T0000Z-160428T0345Z/
JEFFERSON MO-
1030 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3840 9074 3846 9074 3847 9070 3846 9069
3845 9069 3845 9066 3848 9066 3849 9065
3848 9063 3827 9058 3826 9077
TIME...MOT...LOC 0329Z 254DEG 18KT 3844 9054
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:54 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 27, 6:54 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 654 PM CDT WED APR 27 2016 .SHORT TERM... (Through Late Tonight) Issued at 332 PM CDT Wed Apr 27 2016 The air mass has recovered in the wake of the morning storms. The combination of increasing moisture and heating along with overspreading steeper mid level lapse rates has produced SBCAPE from 1500-2000+ j/kg south of the warm front. The warm front was draped from the surface low in southeast NE through northeast MO and into south central IL. Satellite imagery shows a rather extensive cu field and right now we sit and wait. A couple of scenarios are possible from the current obs and CAMs. One is that soley the broken line of storms in northeast KS/northwest MO will continue to develop southward some and thing swing northeast across portions of northern MO as the short wave trof located across eastern KS rotates northeast this evening. Another scenario is a combination of the aforementioned evolution, and additionally scattered more discrete storms will form from central thru northeast MO between 21-23z as large scale ascent associated with the short wave overspreads the area. Primary zone will again be the north of I-70 with more isolated development further south. Threats are primarily large hail and some tornado potential across northeast MO where surface winds are locally backed enhancing the low level shear. Believe all of the activity should have exited the area by 06-07z as the upper low/trof lifts northeast and the surface cold front advances across the area. Glass .LONG TERM... (Thursday through Next Wednesday) Issued at 332 PM CDT Wed Apr 27 2016 Deep westerly flow in the wake of the front will result in good drying and tranquil weather Thursday with weak high pressure dominating Thursday night. Things begin to get busy again Friday into the weekend, and especially Friday night into Saturday night. There are model differences with the position and speed of the upper low/trof and associated surface system. At this time the GFS looks too far south and have more closely followed the ECMWF and NAM. The approach of the next deep upstream upper trof and retreating high pressure will allow for an initial short wave to impact the area as early as late Friday afternoon at which time low level moisture return will begin to get underway. I have some low pops from central into southeast MO. This scenario is most likely to really get underway on Friday night with widespread showers and thunderstorms in response to the southerly LLJ and large scale ascent with the short wave. The thunderstorm threat will remain high Saturday into Saturday night with the advancing upper trof and attendant cold front moving across the region. A broad, unstable and significantly sheared warm sector in advance of the front would suggest severe weather potential as well. Glass && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 652 PM CDT Wed Apr 27 2016 Warm front currently lies across northeast Missouri into west central and south central Illinois. A line of thunderstorms, some severe, are moving across central Missouri. This line will likely affect KUIN and possibly KCOU through 04Z. Thunderstorms may develop ahead of this line at the St. Louis area terminals, or may occur with this line around 04-05Z. Conditions with the storms will include MVFR or possible IFR ceilings and visibilities as well as hail and wind gusts over 50kts. Dry and VFR conditions are expected after 06Z. Specifics for KSTL: Scattered thunderstorms will continue to develop ahead of a line that will move across the terminal around 04Z. Conditions with the storms will include MVFR or possible IFR ceilings and visibilities as well as hail and strong wind gusts. Dry and VFR conditions are expected once the storms pass. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 27, 4:28 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 428 PM CDT WED APR 27 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 428 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION THIS EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE CAPABLE OF PRODUCING ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. GLASS
In the hours before
Local storm report, Apr 27, 9:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL LA GRANGE 40.05N 91.50W
04/27/2016 M1.75 INCH LEWIS MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 27, 9:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL MOUNT STERLING 39.98N 90.76W
04/27/2016 M0.50 INCH BROWN IL EMERGENCY MNGR
&&
BYRDLocal storm report, Apr 27, 9:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL SULLIVAN 38.22N 91.17W
04/27/2016 M0.70 INCH FRANKLIN MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 27, 9:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
928 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL CANTON 40.13N 91.52W
04/27/2016 M1.75 INCH LEWIS MO LAW ENFORCEMENT
&&
BYRDLocal storm report, Apr 27, 9:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 1 W MAYWOOD 39.95N 91.62W
04/27/2016 LEWIS MO EMERGENCY MNGR
MAJOR ROOF DAMAGE TO A HOUSE JUST WEST OF MAYWOOD ON
HIGHWAY O.
&&
BYRDLocal storm report, Apr 27, 9:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 1 E EMDEN 39.80N 91.84W
04/27/2016 MARION MO EMERGENCY MNGR
WINDOWS BLOWN OUT ON A CHURCH. SMALL SHED BLOWN OVER.
LARGE LIMB SNAPPED OFF OF A TREE ON EAST SIDE OF TOWN ON
HIGHWAY 168.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 37 min |
| Apr 27, 7:39 PM CDT | Tornado Warning | LSX | Lewis, Marion | 36 min |
| Apr 27, 7:39 PM CDT | Tornado Warning | LSX | Knox | 21 min |
| Apr 27, 7:46 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 44 min |
| Apr 27, 7:59 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 46 min |
| Apr 27, 8:23 PM CDT | Tornado Warning | LSX | Lewis, Marion, Shelby | 37 min |
| Apr 27, 8:30 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 30 min |
| Apr 27, 8:48 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 42 min |
| Apr 27, 9:15 PM CDT | Tornado Warning | LSX | Lewis | 30 min |
| Apr 27, 9:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 38 min |
| Apr 27, 10:59 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 23 min |
| Apr 28, 9:53 AM CDT | River Flood Warning | LSX | Callaway, Osage | 8 days |
| Apr 28, 9:53 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 8 days |
| Apr 28, 9:53 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.